Alert archive / Kentucky / Flash Flood Warnings in 2011

Flash Flood Warning 38, NWS Jackson, KY

July 22, 2011Rowan County, Kentucky

NWS Jackson, KY issued this flash flood warning at Jul 22, 2011, 4:34 PM EDT for Rowan County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 22, 2011, 4:34 PM EDT (20:34 UTC)
Expired
Jul 22, 2011, 7:30 PM EDT
In force
3 hr
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Flood severity
None

County Rowan County, KY

The radar

The Jackson,KY radar (KJKL), 74 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.6 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3503 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3503 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
912 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

152 
WGUS53 KJKL 222034
FFWJKL
KYC205-222330-
/O.NEW.KJKL.FF.W.0038.110722T2034Z-110722T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
434 PM EDT FRI JUL 22 2011

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ROWAN COUNTY IN EAST CENTRAL KENTUCKY...

* UNTIL 730 PM EDT

* AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. DOPPLER RADAR HAS ESTIMATED THAT BETWEEN 1 AND 2 INCHES
  OF RAIN HAS FALLEN ACROSS PORTIONS OF CHRISTI CREEK AND TRIPLETT   
  CREEK. UP TO AN ADDITIONAL INCH AND A HALF OF RAIN IS EXPECTED      
  BETWEEN 4:30 AND 5 PM. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  MOREHEAD...BLUESTONE...BRANDY...CHRISTY...CLEARFIELD...CRANSTON...
  CRIX...FREESTONE...GATES...HALDEMAN...HAYS CROSSING...MUNSON...
  PELFREY...RODBURN...TRIPLETT AND VALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3834 8336 3834 8334 3832 8333 3830 8333
      3825 8330 3823 8330 3820 8327 3819 8327
      3810 8338 3813 8353 3836 8337

$$

GEOGERIAN
2 follow-up statements
438 
WGUS73 KJKL 222102
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
502 PM EDT FRI JUL 22 2011

KYC205-222330-
/O.CON.KJKL.FF.W.0038.000000T0000Z-110722T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ROWAN KY-
502 PM EDT FRI JUL 22 2011

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR ROWAN COUNTY UNTIL 730
PM EDT...

AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. 
DOPPLER RADAR HAS ESTIMATED THAT BETWEEN TWO AND A HALF AND THREE 
INCHES OF RAIN HAD FALLEN ACROSS PORTIONS OF TRIPLETT CREEK AND
CHRISTI CREEK. UP TO AN ADDITIONAL INCH OF RAINFALL IS EXPECTED
BETWEEN 5 AND 5:30 PM.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
MOREHEAD...BLUESTONE...BRANDY...CHRISTY...CLEARFIELD...CRIX...
GATES...HALDEMAN...HAYS CROSSING...MUNSON...PELFREY...RODBURN...
TRIPLETT AND VALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3834 8336 3834 8334 3832 8333 3830 8333
      3825 8330 3823 8330 3820 8327 3819 8327
      3810 8338 3813 8353 3836 8337

$$

GEOGERIAN
540 
WGUS73 KJKL 222325
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
725 PM EDT FRI JUL 22 2011

KYC205-222340-
/O.EXP.KJKL.FF.W.0038.000000T0000Z-110722T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ROWAN KY-
725 PM EDT FRI JUL 22 2011

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR ROWAN COUNTY WILL
BE ALLOWED TO EXPIRE AT 730 PM EDT...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3834 8336 3834 8334 3832 8333 3830 8333
      3825 8330 3823 8330 3820 8327 3819 8327
      3810 8338 3813 8353 3836 8337

$$

GEOGERIAN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 3:56 PM EDT, 38 minutes earlier.

Area forecast discussion, Jul 22, 3:56 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
356 PM EDT FRI JUL 22 2011

.SHORT TERM.../TONIGHT THROUGH SUNDAY NIGHT/...UPDATED

THE BIG STORY CONTINUES TO BE THE HEAT. WILL KEEP THE HEAT ADVISORY
AND WARNINGS OUT...PARTLY BECAUSE WE HAVE HAD SO MANY CONSECUTIVE
DAYS OF HIGH HEAT...HIGH RELATIVE HUMIDITY AND TEMPERATURE STAYING
NEAR THE MID 70S AT NIGHT. THIS IS A POTENTIALLY DEADLY SITUATION FOR
FOLKS THAT DO NOT HAVE ACCESS TO AIR CONDITIONING. THE UNSTABLE MOIST
CONDITIONS ARE CONTINUING THROUGH SUNDAY NIGHT. THIS MEANS THAT THE
PATTERN WITH THUNDERSTORMS POPPING UP IN THE EARLY MORNING AND AGAIN
IN THE AFTERNOON SHOULD CONTINUE. I DO NOT HAVE GREAT CONFIDENCE IN
ANY ONE MODEL AS FAR AS TRACKING ANY PERTURBATIONS ROTATING AROUND
THE RIDGE...SO HAVE LEANED TOWARD PERSISTENCE.  FOR
TEMPERATURES...THE RAW MOS CONTINUES TO BE RUNNING HIGH...SO
GENERALLY WENT WITH A BLEND OF THE BIAS AND ELEVATION CORRECTED MODEL
CONSENSUS AND THE CONSENSUS MOS...FOR THE TEMPERATURES.

THE MAIN CONCERN FOR THIS EVENING IS SOME MINOR NUISANCE FLOODING
ASSOCIATED WITH THE MOISTURE LADEN SLOW MOVING THUNDERSTORMS AND THE
POTENTIAL FOR SEVERE WEATHER. THE SPC WAS SHOWING SOME BIG NUMBERS
FOR CAPE IN THE EASTERN PORTION OF THE FORECAST AREA...SO THIS IS THE
AREA THAT IS MOST LIKELY TO SEE SOME ONE OR TWO SEVERE THUNDERSTORMS
THIS EVENING.

.LONG TERM.../MONDAY THROUGH FRIDAY/...UPDATED

THE MODELS REMAIN IN REASONABLE AGREEMENT THROUGH THE PERIOD WITH
THE UPPER RIDGE HAVING SHIFTED TO THE WEST AND SOUTHWEST AND A TROUGH
OVER THE GREAT LAKES AND EASTERN SEABOARD INITIALLY. THE MODELS PROG
HEIGHTS TO THEN RISE LOCALLY THROUGH MID WEEK TO THU WITH THE RIDGE
AXIS GENERALLY ALIGNED WEST TO EAST FROM THE MID MS VALLEY TO THE
APPALACHIANS. THE 12Z GFS IS HIGHER WITH THE HEIGHTS BY THU AND NOT
AS FAST TO SHIFT THE RIDGE EAST AS THE 12Z ECMWF. THIS IS LIKELY DUE
TO A WEAKER NORTHERN US TROUGH BY 0Z FRI. THE 0Z/12Z GFS ENSEMBLE
MEAN HOLD ONTO THE EAST TO WEST ORIENTED RIDGE THROUGH AT LEAST 0Z
FRI. THE 12Z ECMWF BROUGHT MOISTURE BACK INTO THE REGION QUICKER
THAN THE 0Z ECMWF BY THU INTO FRI. PER ISC COORDINATION AND LEANING
TOWARD 12Z GFS/12Z GFSENSEMBLE MEAN...OPTED TO GO WITH THE RIDGE
AXIS HOLDING ON OVER THE AREA ON WED INTO THU. THE OTHER RECENT
TREND IN RECENT MODEL RUNS IS FOR A DRIER AIRMASS BY LATE MON NIGHT
INTO TUE UNDER SFC HIGH PRESSURE.

FOR NOW...KEPT POPS IN THE CHANCE RANGE FOR MON AND NEARLY THE SAME
MON EVENING COMPARED TO THE PREVIOUS FORECAST AS CONVECTION IS
ANTICIPATED IN ADVANCE OF A SFC COLD FRONT AND ASSOCIATED TROUGH
MOVING BY. THE FRONT SHOULD EXIT THE REGION ON MON EVENING WITH SFC
AND UPPER LEVEL HIGH PRESSURE DOMINATING FOR THE MOST OF THE REST OF
THE PERIOD. THE MAIN CHANGES MADE WITH THIS CYCLE WERE TO GO WITH
DRY POPS ON TUE AS THE MODEL CONSENSUS IS FOR HIGH PRESSURE TO BRING
IN A DRIER AIRMASS AND SHOULD KEEP CONVECTION AT BAY. EVEN STILL
DEWPOINT MODERATION SHOULD BE BRIEF FALLING INTO THE UPPER 60S
PERHAPS BRIEFLY MID 60S MON NIGHT OR TUE. HOWEVER...MANY LOCATIONS
HAVE BEEN WET RECENTLY AND MORE RAIN SHOULD OCCUR BY THE EXTENDED
TIME FRAME. EVAPOTRANSPIRATION SHOULD KEEP THE DEWPOINTS TOWARD THE
HIGHER END OF GUIDANCE. PERSISTENCE FROM THIS SUMMER SEASON SUPPORTS
THIS.

WENT DRY WITH POPS ON WED WED DUE TO RISING HEIGHTS THAT SHOULD LEAD
TO SUFFICIENT SUBSIDENCE TO PRECLUDE DIURNAL CONVECTION. MODEL
GUIDANCE OTHER THAN 12Z ECMWF SUPPORTS A DRY FORECAST FOR THU AS
WELL. A VERY ISOLATED THUNDERSTORM MIGHT OCCUR WED OR THU...BUT LOW
CONFIDENCE AND COVERAGE IF ANY DID DEVELOP EITHER DAY SHOULD BE VERY
MEAGER. RETURN FLOW AND DISTURBANCES POSSIBLY MOVING AROUND THE
RIDGE COULD LEAD TO SHRA/TSRA DEVELOPMENT ON FRI AND WENT WITH
SLIGHT POPS THEN.

&&

.AVIATION.../18Z TO 18Z/

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. THESE STORM
WILL HAVE PRETTY HEAVY RAIN...SO EXPECT IFR OR LOWER FOR ANY STORMS
THAT MOVE ACROSS THE TAF STATIONS TODAY. ANTICIPATE PATCHY DENSE FOG
DEVELOPING IN THE VALLEYS...ESPECIALLY IN PLACES THAT SEE RAIN TODAY.
HAVE INCLUDED A TEMPO TO ALL SITES FOR VSBY DOWN TO IFR. WINDS
THROUGH THE PERIOD WILL BE LIGHT AND VARIABLE OUTSIDE OF THE
IMMEDIATE VICINITY OF ANY STRONGER STORM. EXPECT PATCHY DENSE FOG
AGAIN NEAR DAWN WHICH SHOULD BE BURNING OFF BY ABOUT 13Z.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
EXCESSIVE HEAT WARNING UNTIL 9 PM EDT SATURDAY FOR KYZ044-
050>052-058>060-068-069-079-080-083-084.

HEAT ADVISORY UNTIL 9 PM EDT SATURDAY FOR KYZ085>088-104-106>120.

&&

SHORT TERM...JJ
LONG TERM...JP
AVIATION...JJ
Hazardous weather outlook, Jul 22, 4:05 PM EDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
405 PM EDT FRI JUL 22 2011

KYZ044-050>052-058>060-068-069-079-080-083-084-231000-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...WHITLEY CITY
405 PM EDT FRI JUL 22 2011

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 9 PM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

HEAT INDEX VALUES WILL TOP OUT AT AROUND 105 DEGREES THROUGH THIS
EVENING.

THUNDERSTORMS ARE POSSIBLE THIS EVENING. SOME OF THE STORMS WILL BE
SLOW MOVING...OR PASS REPEATEDLY OVER THE SAME LOCATIONS...WHICH
COULD RESULT IN MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS.
ONE OF TWO STORMS MAY BECOME SEVERE THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HEAT INDEX VALUES WILL TOP OUT AT AROUND 105 DEGREES AGAIN SATURDAY
AFTERNOON.

THUNDERSTORMS WILL BE POSSIBLE FROM SATURDAY THROUGH MONDAY NIGHT.
ANY SLOW MOVING THUNDERSTORMS...OR STORMS THAT PASS REPEATEDLY OVER
THE SAME LOCATIONS...MAY RESULT IN MINOR FLOODING OF LOW LYING AND
POOR DRAINAGE AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

KYZ085>088-104-106>120-231000-
WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-
LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...
JACKSON...HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...
WHITESBURG...INEZ...PIKEVILLE
405 PM EDT FRI JUL 22 2011

...HEAT ADVISORY IN EFFECT UNTIL 9 PM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

HEAT INDEX VALUES WILL TOP OUT AT BETWEEN 100 AND 105 DEGREES THROUGH
THIS EVENING.

THUNDERSTORMS ARE POSSIBLE THIS EVENING. SOME OF THE STORMS WILL BE
SLOW MOVING...OR PASS REPEATEDLY OVER THE SAME LOCATIONS...WHICH
COULD RESULT IN MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HEAT INDEX VALUES WILL TOP OUT AT AROUND 100 DEGREES AGAIN SATURDAY
AFTERNOON.

THUNDERSTORMS WILL BE POSSIBLE FROM SATURDAY THROUGH MONDAY NIGHT.
ANY SLOW MOVING THUNDERSTORMS...OR STORMS THAT PASS REPEATEDLY OVER
THE SAME LOCATIONS...MAY RESULT IN MINOR FLOODING OF LOW LYING AND
POOR DRAINAGE AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

JJ/JP

In the hours before

Special weather statement, Jul 22, 1:41 PM EDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
141 PM EDT FRI JUL 22 2011

KYZ110-113-115-117-118-221815-
FLOYD-KNOTT-PERRY-LESLIE-LETCHER-
141 PM EDT FRI JUL 22 2011

 THROUGH 215 PM EDT FRIDAY AFTERNOON...

   SOUTH CENTRAL FLOYD...
   SOUTHERN KNOTT...
   SOUTHEASTERN PERRY...
   EXTREME EAST CENTRAL LESLIE AND
   LETCHER.

AT 139 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS LOCATED NEAR
DAY...OR NEAR WHITESBURG...MOVING NORTHWEST AT 15 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...DONGOLA AROUND
145 PM EDT...OSCALOOSA AROUND 150 PM EDT...TRAILER AROUND 155 PM
EDT...HOT SPOT AROUND 200 PM EDT...LETCHER AROUND 205 PM EDT...

RESIDENTS SHOULD EXPECT TORRENTIAL RAIN...GUSTY WINDS OF 20 TO 30
MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. RAINFALL OF
1 TO 2 INCHES PER HOUR IS EXPECTED AND COULD CAUSE DITCHES...LOW
WATER CROSSINGS AND SMALL STREAMS TO RUN FULL.

JACOBSON
Special weather statement, Jul 22, 2:58 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
258 PM EDT FRI JUL 22 2011

KYZ052-104-106-221930-
ROWAN-ELLIOTT-MORGAN-
258 PM EDT FRI JUL 22 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 330
PM EDT FRIDAY AFTERNOON...

   EXTREME SOUTH CENTRAL ROWAN...
   SOUTHWESTERN ELLIOTT AND
   CENTRAL MORGAN.

AT 257 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LIBERTY
ROAD...OR NEAR WEST LIBERTY...MOVING NORTHEAST AT 5 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...INDEX AROUND
305 PM EDT...WEST LIBERTY AROUND 310 PM EDT...YOCUM AROUND 315 PM
EDT...POMP AROUND 325 PM EDT...LICK BRANCH AROUND 330 PM EDT...

RESIDENTS SHOULD EXPECT TORRENTIAL RAIN...GUSTY WINDS OF XX TO XX
MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. RAINFALL OF
1 TO 2 INCHES PER HOUR IS EXPECTED AND COULD CAUSE DITCHES...LOW
WATER CROSSINGS AND SMALL STREAMS TO RUN FULL.

JACOBSON
Special weather statement, Jul 22, 3:19 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
319 PM EDT FRI JUL 22 2011

KYZ052-104-106-222000-
ROWAN-ELLIOTT-MORGAN-
319 PM EDT FRI JUL 22 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 400
PM EDT FRIDAY AFTERNOON...

   EASTERN ROWAN...
   WESTERN ELLIOTT AND
   EXTREME NORTH CENTRAL MORGAN.

AT 318 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WAGNER
STORE...OR 9 MILES NORTHWEST OF SANDY HOOK...MOVING NORTHEAST AT 5
MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...VALE AROUND 325
PM EDT...STARK AROUND 345 PM EDT...HALDEMAN AROUND 350 PM EDT...

RESIDENTS SHOULD EXPECT TORRENTIAL RAIN...WITH RAINFALL RATES UP TO
TWO INCHES PER HOUR OR MORE...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND POSSIBLY SMALL HAIL IN THESE AREAS.

JP
Special weather statement, Jul 22, 3:47 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
347 PM EDT FRI JUL 22 2011

KYZ051-052-060-106-222015-
ROWAN-BATH-MENIFEE-MORGAN-
347 PM EDT FRI JUL 22 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 415
PM EDT FRIDAY AFTERNOON...

   EXTREME SOUTH CENTRAL ROWAN...
   EXTREME SOUTHEASTERN BATH...
   WEST CENTRAL MORGAN AND
   NORTHEASTERN MENIFEE.

AT 347 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BIG WOODS...OR
8 MILES EAST OF FRENCHBURG...MOVING WEST AT 5 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...DENNISTON
AROUND 410 PM EDT...SCRANTON AROUND 415 PM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO 2 INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

GEOGERIAN
Special weather statement, Jul 22, 4:28 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
428 PM EDT FRI JUL 22 2011

KYZ052-104-222115-
ROWAN-ELLIOTT-
428 PM EDT FRI JUL 22 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 515
PM EDT FRIDAY AFTERNOON...

   CENTRAL ROWAN AND
   NORTHWESTERN ELLIOTT.

AT 428 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GATES...OR 6
MILES NORTHEAST OF MOREHEAD...MOVING NORTHEAST AT 5 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...VALE AROUND 445
PM EDT...ELLIOTTVILLE AROUND 455 PM EDT...HALDEMAN AROUND 500 PM
EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO 2 INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

GEOGERIAN

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 4:25 AM EDTHeat AdvisoryJKLBell, Breathitt, Clay, Elliott, Floyd, Harlan and 14 more64 hr
Jul 22, 8:53 AM EDTAreal Flood AdvisoryJKLPulaski3 hr
Jul 22, 9:59 AM EDTAreal Flood AdvisoryJKLPulaski, Rockcastle2 hr
Jul 22, 2:38 PM EDTFlash Flood WarningJKLLetcher3 hr
Jul 22, 3:33 PM EDTFlash Flood WarningJKLMorgan3 hr
Jul 22, 3:40 PM EDTAreal Flood AdvisoryJKLElliott, Rowan80 min
Jul 22, 4:05 PM EDTAreal Flood AdvisoryJKLMenifee, Morgan, Rowan115 min
Jul 22, 4:52 PM EDTSevere Thunderstorm WarningJKLFloyd, Johnson, Magoffin53 min
Jul 22, 5:09 PM EDTAreal Flood AdvisoryJKLFloyd, Johnson, Magoffin2 hr
Jul 22, 5:19 PM EDTFlash Flood WarningJKLFloyd, Magoffin, Martin2 hr
Jul 22, 5:30 PM EDTAreal Flood AdvisoryJKLBreathitt, Leslie, Perry2 hr
Jul 22, 5:46 PM EDTAreal Flood AdvisoryJKLMartin104 min
Jul 22, 5:54 PM EDTFlash Flood WarningJKLBreathitt, Leslie, Perry107 min
Jul 22, 6:16 PM EDTAreal Flood AdvisoryJKLBreathitt, Clay, Leslie, Owsley, Perry104 min

Nearby

Flash Flood Warnings in Kentucky, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.